MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ5 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. POROUS TIBIA BSEPLATE W/JRNY LOCK SZ5 LT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71425325
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after surgeon evaluation of a tka surgery, it was determined via x ray that one (1) porous tibia baseplate w/jrny lock sz5 lt was loose.It is unknown how the problem was solved.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned devices reveal signs of wear.The inserts returned reveal scratches and gouges.Both the tibial base plate and femoral reveal foreign debris on them.Also there is discoloration on all devices.A lab analysis reveals the components were inspected visually to determine the cause of the reported incident.No destructive analysis was conducted during this investigation.A femur, tibial baseplate, and two insert components were retrieved.The bone contacting surfaces of the femoral component have substance adhered to them.The inserts have a small amount of wear on the articulating and distal surfaces.The tibial baseplate is worn on the proximal surface and locking detail, and still has substance adhered to the distal bone contacting surface.There were no observations of material or manufacturing deviations in the course of this investigation.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the limited information provided, the clinical root cased of the reported loosening of porous tibia bseplate w/jrny lock sz5 lt cannot be definitively concluded.The requested supporting documentation including the operative report, or the surgical technique used in this procedure are not available.The provided radiographs appear to be consistent with the report.The patient impact beyond the reported, tibial baseplate loosening and subsequent revision cannot be determined.The patient¿s current health status is unknown.Therefore, no further medical assessment can be rendered.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A review of instructions for use for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, inadequate integration between the cement and bone/implant, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
B5, d6a, d6b, h6.
 
Event or Problem Description
It was reported that, after a tka surgery was performed on (b)(6) 2023, it was determined via x ray that one (1) porous tibia bseplate w/jrny lock sz5 lt was loose.A revision surgery was performed on (b)(6) 2023 to solve the problem.Patient health status is unknown.

Brand Name
POROUS TIBIA BSEPLATE W/JRNY LOCK SZ5 LT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17780517
Report Number1020279-2023-01795
Device Sequence Number5472808
Product Code MBH
UDI-Device Identifier00885556733066
UDI-Public885556733066
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K211221
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71425325
Device Lot Number22AM10185
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/02/2023
12/12/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/09/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale